How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Rick Your Own Question
Dr. Rick
Dr. Rick, Board Certified MD
Category: Eye
Satisfied Customers: 10553
Experience:  Ophthalmology since 1994 with Retina sub-specialty interest
Type Your Eye Question Here...
Dr. Rick is online now
A new question is answered every 9 seconds

I am having white light flashes in my right eye. is this cause

Resolved Question:

I am having white light flashes in my right eye. is this cause for concern started last night.
Submitted: 5 years ago.
Category: Eye
Expert:  Dr. Rick replied 5 years ago.

Dr. Rick :

Hi. I'm online and happy to answer your question today.

Dr. Rick :

You are likely experiencing a PVD or posterior vitreous detachment, a common event that happens in many people.

You have a thick gel material in the middle of your eyes called the vitreous. Over time as it liquefies, this gel material collapses on itself, forms little clumps that you can see as dots, lines or bugs. As these clumps form the vitreous pulls away from the wall of the eye. In the process it can stimulate the retina -- causing the flashes that you may see.

It is recommended that you see your ophthalmologist to look at the retina to make sure there are no problems such as a retinal hole or tear. In most cases, there are no problems, but this exam is precautionary and allows for preventative treatment of any lesions that are found.

If you notice a sudden increase in floaters, flashes of light (like a lightning storm), or a shadow/veil in the periphery of your vision, this can be worrisome for a retinal detachment. You would need to contact your ophthalmologist promptly in that case.


Dr. Rick :

Does this make sense to you?

Dr. Rick :

And, now, the obligatory word from our sponsors: :o)

I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the YES button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much.

Positive Feedback and/or Bonus is welcomed and appreciated.



Dr. Rick :

It seems that you have stepped away from your computer. We can use the Q&A system to 'text message' each other. An email will be sent to each of us every time something is posted to this thread.


Expert:  Dr. Rick replied 5 years ago.
Let me know if there are there any other concerns or issues you would like to discuss on this topic.
Expert:  Dr. Rick replied 5 years ago.
this is, most likely, not related to your recent allergic reaction or use of allergy eye drops. Taking Allegra is OK at this time as it will have no affect on your PVD.
Dr. Rick and other Eye Specialists are ready to help you

Related Eye Questions